MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3507640MC
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); Local Reaction (2035)
Date of Event 08/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture, local reaction.Date of explantation: (b)(6) 2021.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) african american female patient underwent a revision breast augmentation with two 640cc mentor memorygel breast implant prostheses and experienced bilateral grade iv capsular contracture and right-sided location reaction postoperatively.The patient had a five-weeks post-op follow-up on 20-aug-2020, and the patient stated she experienced right-sided breast tenderness and swollen breast.At another post-op follow-up on 15-oct-2020, the diagnosis of bilateral capsular contracture was confirmed via physical examination.As a result, the patient is scheduled to undergo removal and replacement with 555cc mentor memorygel breast implant prostheses (catalog #: 3507555mc) on (b)(6) 2021.This report is for the right-sided prosthesis.
 
Additional Manufacturer Narrative
On 7-oct-2021, mentor received additional information regarding the date of explantation and suspected medical device.Initially, the date of explantation was reported as (b)(6) 2021.However, additional information revealed that the actual date of explantation was (b)(6) 2021.The relevant field has been updated.The suspected medical device was returned for evaluation.On 11-oct-2021, the investigation on the suspected medical device was completed.Investigation summary: mentor conducted a visual inspection of the returned device.During visual evaluation no apparent damage or visual anomalies were observed on the returned device.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer's reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key11174232
Report Number1645337-2021-00428
Device Sequence Number3726955
Product Code FTR
UDI-Device Identifier00081317004271
UDI-Public00081317004271
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/16/2023
Device Model Number3507640MC
Device Catalogue Number3507640MC
Device Lot Number7669646
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2021
Initial Date Received by Manufacturer 12/23/2020
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date01/14/2021
Supplement Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR